Alert archive / Oklahoma / Wind Advisories in 2014

Wind Advisory 23, NWS Norman, OK

May 7, 201411 counties in Oklahoma

NWS Norman, OK issued this wind advisory at May 7, 2014, 4:40 AM CDT for 11 counties in Oklahoma. It took effect at May 7, 2014, 10:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 7, 2014, 4:40 AM CDT (09:40 UTC)
In effect from
May 7, 2014, 10:00 AM CDT
Expired
May 7, 2014, 4:46 PM CDT
In force
7 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Grant County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 100 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5061 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WWUS74 KOUN 070940
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
440 AM CDT WED MAY 7 2014

OKZ004>007-009>011-014>016-021-071745-
/O.NEW.KOUN.WI.Y.0023.140507T1500Z-140508T0200Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...ELK CITY...SAYRE
440 AM CDT WED MAY 7 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING. 

* TIMING: LATE THIS MORNING THROUGH EARLY EVENING.

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: STRONG WINDS WILL CREATE RAPID SPREAD IN ANY WILDFIRES
  THAT DEVELOP. TRAVEL WILL BE DIFFICULT...ESPECIALLY IN HIGH
  PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
1 follow-up statement
331 
WWUS74 KOUN 072146
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
446 PM CDT WED MAY 7 2014

OKZ004>007-009>011-014>016-021-072300-
/O.CAN.KOUN.WI.Y.0023.000000T0000Z-140508T0200Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...ELK CITY...SAYRE
446 PM CDT WED MAY 7 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH BREEZY WINDS ARE EXPECTED THROUGH THE EVENING...WINDS
WILL NOT MEET WIND ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 7, 12:24 AM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, May 7, 12:24 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1224 AM CDT WED MAY 7 2014

.DISCUSSION...
AVIATION DISCUSSION FOR THE 06Z TAFS IS BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE.

THERE IS A CHANCE FOR NON CONVECTIVE WIND SHEAR AT
MOST SITES THROUGH 14Z AND AGAIN AFTER 01Z...BUT DUE
TO LOW CONFIDENCE...DID NOT MENTION.

A FEW TSRA MAY DEVELOP OVER THE AREA AT NEARLY ANY
SITE AFTER 21Z...BUT DID NOT MENTION DUE TO LOW
CONFIDENCE OF TSRA DIRECTLY IMPACTING ANY GIVEN SITE.

MBS

&&

.PREV DISCUSSION... /ISSUED 916 PM CDT TUE MAY 6 2014/

DISCUSSION...
ONLY MINOR CHANGES WERE MADE FOR THE POSITION OF THE DRYLINE THIS
EVENING. IT IS EXPECTED TO MEANDER TOWARD THE WESTERN OK BORDER
OVERNIGHT BUT MOSTLY REMAIN IN OK GIVING A VERY DRY START TO
WEDNESDAY IN THAT AREA. THE RED FLAG WARNING FOR THE WESTERN OK
AND PARTS OF TX EXPIRES AT 10 PM AND THE WARNING PREVIOUSLY ISSUED
FOR TOMORROW REMAINS AS IS.

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR OKZ004>006-009>011-014>016-021-022-033>037.

TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR TXZ083>085-087-088.

&&

17/26/17
Hazardous weather outlook, May 6, 11:13 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1113 PM CDT TUE MAY 6 2014

OKZ004>048-050>052-TXZ083>090-071000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1113 PM CDT TUE MAY 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.FIRE WEATHER...
HOT...DRY AND BREEZY WEATHER WILL PERSIST KEEPING THE WILDFIRE
POTENTIAL VERY HIGH TO EXTREME WEDNESDAY AND THURSDAY...
ESPECIALLY ON WEDNESDAY OVER WESTERN OKLAHOMA AND FAR WESTERN
NORTH TEXAS WHERE A RED FLAG WARNING IS IN EFFECT.

.THUNDERSTORMS...
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON
THROUGH THURSDAY NIGHT ACROSS THE AREA. THE MAIN HAZARDS WILL
BE LARGE HAIL UP TO GOLF BALLS AND DAMAGING WINDS UP TO 60 MPH.

THUNDERSTORM CHANCES WILL CONTINUE ACROSS PARTS OF THE AREA
FRIDAY THROUGH MONDAY. A FEW SEVERE STORMS ARE POSSIBLE.

.STRONG WINDS...
STRONG SOUTH TO SOUTHWEST WINDS ARE POSSIBLE WEDNESDAY AFTERNOON
INTO EARLY EVENING ACROSS THE AREA...ESPECIALLY IN WESTERN
OKLAHOMA WHERE GUSTS MAY APPROACH 45 MPH.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS/30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:15 PM CDTSpecial Weather StatementOUNTillman15 min
May 7, 3:38 PM CDTSpecial Weather StatementOUNJackson22 min
May 7, 3:57 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman48 min
May 7, 3:58 PM CDTSpecial Weather StatementOUNAlfalfa32 min
May 7, 4:02 PM CDTSpecial Weather StatementOUNBlaine28 min
May 7, 4:26 PM CDTSpecial Weather StatementOUNJackson19 min
May 7, 4:27 PM CDTSpecial Weather StatementOUNAlfalfa18 min
May 7, 4:30 PM CDTSpecial Weather StatementOUNComanche15 min
May 7, 4:32 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman43 min
May 7, 4:35 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa40 min
May 7, 4:41 PM CDTSpecial Weather StatementOUNWashita19 min
May 7, 5:10 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Comanche, Grady, Kiowa, Washita50 min
May 7, 5:12 PM CDTSpecial Weather StatementOUNJackson48 min
May 7, 5:19 PM CDTSevere Thunderstorm WarningOUNTillman41 min
May 7, 5:26 PM CDTSpecial Weather StatementOUNCuster19 min
May 7, 5:30 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey45 min
May 7, 5:40 PM CDTSpecial Weather StatementOUNCanadian20 min
May 7, 5:42 PM CDTSpecial Weather StatementOUNMajor18 min
May 7, 5:48 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Washita42 min
May 7, 5:54 PM CDTSevere Thunderstorm WarningOUNTillman51 min
May 7, 6:25 PM CDTSevere Thunderstorm WarningOUNJefferson50 min
May 7, 6:34 PM CDTSpecial Weather StatementOUNComanche26 min
May 7, 6:42 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman48 min
May 7, 6:54 PM CDTSpecial Weather StatementOUNHarmon36 min
May 7, 6:59 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa46 min

Nearby

Wind Advisories in Oklahoma, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.